Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 25, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 2, 2021, 4:40 PM EDT. It took effect at Apr 3, 2021, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2021, 4:40 PM EDT (20:40 UTC)
- In effect from
- Apr 3, 2021, 4:00 AM EDT
- Expired
- Apr 3, 2021, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
953 WHUS73 KIWX 022040 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 440 PM EDT Fri Apr 2 2021 LMZ043-046-030445- /O.NEW.KIWX.SC.Y.0025.210403T0800Z-210404T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 440 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY... * WHAT...South to southwest winds 10 to 20 knots with gusts to 25 knots. Waves 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 4 AM to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
637 WHUS73 KIWX 030231 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1031 PM EDT Fri Apr 2 2021 LMZ043-046-031045- /O.CON.KIWX.SC.Y.0025.210403T0800Z-210404T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1031 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY... * WHAT...South to southwest winds 10 to 20 knots with gusts to 25 knots. Waves 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 4 AM to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
380 WHUS73 KIWX 030820 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 420 AM EDT Sat Apr 3 2021 LMZ043-046-031630- /O.CON.KIWX.SC.Y.0025.000000T0000Z-210404T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 420 AM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South to southwest winds 10 to 20 knots with gusts to 25 knots. Waves 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 4 AM to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
970 WHUS73 KIWX 031456 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1056 AM EDT Sat Apr 3 2021 LMZ043-046-032300- /O.CON.KIWX.SC.Y.0025.000000T0000Z-210404T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1056 AM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South to southwest winds 10 to 20 knots with gusts to 25 knots. Waves 2 to 4 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 4 AM to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
497 WHUS73 KIWX 031946 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 346 PM EDT Sat Apr 3 2021 LMZ043-046-040000- /O.CON.KIWX.SC.Y.0025.000000T0000Z-210404T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 346 PM EDT Sat Apr 3 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest wind 10 to 20 knots backing south at 5 to 10 knots after midnight. Gusts to 25 knots through early evening. Waves 1 to 2 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...From 4 AM to 8 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 3:46 PM EDT, 54 minutes earlier.
Area forecast discussion, Apr 2, 3:46 PM EDT, 54 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 346 PM EDT Fri Apr 2 2021 .SYNOPSIS... Issued at 339 PM EDT Fri Apr 2 2021 Warmer conditions will build in for the weekend resulting in afternoon high temperatures reaching into the upper 60s to around 70 by Sunday afternoon. Mainly dry weather will persist through Monday, with periodic rain chances returning for Monday night through Wednesday. Above normal temperatures will continue through the middle of next week. && .SHORT TERM...(This Evening through Saturday) Issued at 339 PM EDT Fri Apr 2 2021 Tranquil pattern will continue for the short term with dry conditions expected to continue through the weekend. Low level warm advection will begin tonight as low level anticyclone across the region this afternoon shifts off to the east. Decoupling will allow for sharp early evening drop in temperatures despite the onset of warm advection aloft. A weak upper perturbation will progress through upstream upper ridging tonight. Broad 850-700 mb theta-e ridging downstream of this feature may be associated with some patchy mid level cloud across north/northeast locations later tonight into Saturday. Lows tonight should generally be in the upper 20s to low 30s, although mid 20s are possible across the east where better co-location exists with departing low level thermal trough and anticyclone. For Saturday, warming trend will continue as broad low level positive theta-e advection continues. Warm advection aloft will limit mixing heights somewhat, but compensating tightening low level height gradient should support peak afternoon gusts into the 25 to 35 mph range. Will continue to trend forecast to lower side of guidance ranges in terms of dew points tomorrow with stronger moisture advection remaining aloft. Combination of high temperatures in the low to mid 60s, lagging increase in dew points, and the gusty southwest winds will lead to an increased fire danger during the day Saturday. The extent of this fire weather risk will depend on details regarding dew point trends through the day. Current forecasted grids take afternoon minimum relative humidities to around 30%. Will make a mention of this potential elevated fire weather danger in the HWO. && .LONG TERM...(Saturday Night through Friday) Issued at 339 PM EDT Fri Apr 2 2021 Warming trend to continue into Sunday with temperatures back in the upper 60s to around 70. Initial sfc trough with lead short wave for Saturday will lose its integrity across the western Great Lakes. Stronger short wave working across Ontario Monday/Monday night will drive sfc front southward across the Great Lakes region. Thus, have maintained low PoPs across northern half of the area Monday night into early Tuesday. A more robust eastern Pacific upper trough is expected to track across the northern Rockies by late Tuesday night into Wednesday. Medium range guidance is starting to come into a little better agreement with overall evolution of this wave, although significant differences persist regarding downstream blocking-type pattern across southeast Ontario/western Atlantic. Operational GFS remains less progressive in comparison to Canadian/EC deterministic with another upper low across northern Ontario on Tuesday that appears to have some effect in a slightly more suppressed solution with central CONUS upper low. Will continue to lean more toward GEM/EC blend which appear to have more ensemble support at this point. Overall trend still appears to be favoring late Wednesday night into Thursday for best rain chances as occluded front approaches. Have also maintained iso thunder mention for this period. Above normal temperatures will persist through the long term. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 132 PM EDT Fri Apr 2 2021 Surface high pressure situ across Indiana today has provided VFR conds at both terminal sites. The ridge axis will translate east overnight with a tightening of the gradient by sunrise Sat. Expect sw winds of 12-14 kts to develop by sunrise and increase to around 16 with gusts to around 25 kts by 16Z. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Frazier Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 2, 3:58 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 358 PM EDT Fri Apr 2 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-032000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 358 PM EDT Fri Apr 2 2021 /258 PM CDT Fri Apr 2 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The combination of low afternoon relative humidities from 25 to 30 percent and gusty southwest winds to 35 mph will lead to an increased fire danger threat Saturday afternoon. An increased risk in the spread of grass, brush, and other field fires will likely exist on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-032000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 358 PM EDT Fri Apr 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft are expected Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.